MAUDE Adverse Event Report: GALT MEDICAL CORP TORX GUIDEWIRE; 0.014 X 300CM NITI / GOLD W/ 5CM ANGLED TIP

GALT MEDICAL CORP TORX GUIDEWIRE; 0.014 X 300CM NITI / GOLD W/ 5CM ANGLED TIP
Model Number SGW-038-07
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history records were reviewed for main product and subcomponents and there are no incidents or abnormality has been recorded, all parts have been manufactured to specifications.One sample was returned and some pictures were taken.Photos taken for complaint sample shows the guidewire was broken from the tip where the wire being tapered (approximately 6cm of core wire from distal tip) and coiled gold wire broke off and separated from the tip as well (this portion did not returned with complaint sample and probably disposed by end user after retrieved from patient body).Galt engineering team has completed investigation on (sgw-038-07) 0.014" x 300cm niti / gold w/ 5cm angled tip, manufactured at galt medical corp here in (b)(4).The evaluation showed all samples were manufactured to specification according to engineering drawings and the design requirement.The manufacturing documentations indicates that the purchased materials passed galt incoming inspections requirements, and the dhrs, drawing confirmed all parts were manufactured to specifications without any abnormality or deviations indicated.The information below was acquired from random selected samples for subcomponent crw-010-14 and finished good gwa-038-07 found in galt inventory: distal tip flatten end thickness was within specifications of 0.003" per galt design controls.Tensile pull force for ball weld joint at distal tip is higher than minimum required per engineering drawings and iso: 11070-2014.(galt min.(b)(4)), and average results was ((b)(4)).Average tensile pull force @ 1cm from uncoiled distal tip core wire without ball weld joint was (b)(4).Average tensile pull force @ 4cm from uncoiled distal tip core wire without ball weld joint was (b)(4).Average torqueability for random selected coiled tip samples was 18.7 revolutions @360 degree that required breaking core wire.This investigation provide evidence that galt manufactured the 0.014" x 300cm niti / gold w/ 5cm angled tip in accordance to the specification and galt does not have any history of non-conformances related to the process or design of gwa-038-07 which is used in the finished sterile sgw-038-07.Possible root cause for this type of incident based on complaint history record was end user did not follow instructions per ifu the stated.The device was submitted to over torque and caused broke off distal tip of coiled part along with the core portion.Recommendations has sent to customer and end user through galt failure investigation report stating that: "warnings": "do not withdraw guidewire through metal needles; guidewire may shear or unravel" "warnings": "do not rotate the guidewire if significant resistance is felt".
 
Event or Problem Description
As received from end user (using the wire for intervention rt join to tp trunk of left leg.Several attempts to pass lesion, wire tip broke off.Results was prolonged intervention with foreign body retrieval needed).

Brand Name
TORX GUIDEWIRE
Common Device Name
0.014 X 300CM NITI / GOLD W/ 5CM ANGLED TIP
Manufacturer (Section D)
GALT MEDICAL CORP
2220, 6137, merritt dr
garland TX 75041
MDR Report Key8325511
Report Number1649395-2019-00002
Device Sequence Number16577943
Product Code DQX
UDI-Device Identifier20841268101184
UDI-Public20841268101184
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K021990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2019
Report Date (Section F) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberSGW-038-07
Device Catalogue NumberSGW-038-07
Device Lot NumberG18033156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/16/2019
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer01/16/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;